Pulmonary edema following intravenous injection of nonionic low-osmolar contrast medium - Appearance on HRCT. A case report

P. Bristedt, Ulf Tylen

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

Pulmonary edema following i.v. contrast medium injection is a rare adverse reaction. We report on a 71-year-old woman who developed pulmonary edema following i.v. injection of iohexol during spiral CT of the thorax. She developed shortness of breath during the injection, and the first radiographic signs of pulmonary edema were visible on CT images 25 s after the onset of injection. On HRCT images 15 min later, marked edema was demonstrated in both lungs in a mosaic pattern of distribution. After appropriate therapy, the patient recovered without sequelae. A repeat CT 6 days later showed complete normalization.

Original languageEnglish (US)
Pages (from-to)81-83
Number of pages3
JournalActa Radiologica
Volume39
Issue number1
StatePublished - Jan 1998
Externally publishedYes

Keywords

  • Adverse reactions
  • Iohexol
  • Pulmonary edema, contrast medium

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging
  • Radiological and Ultrasound Technology

Fingerprint Dive into the research topics of 'Pulmonary edema following intravenous injection of nonionic low-osmolar contrast medium - Appearance on HRCT. A case report'. Together they form a unique fingerprint.

  • Cite this